Alert archive / Wyoming / Red Flag Warnings in 2020

Red Flag Warning 28, NWS Cheyenne, WY

August 22, 2020

NWS Cheyenne, WY issued this red flag warning at Aug 22, 2020, 12:46 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2020, 12:46 PM MDT (18:46 UTC)
Expired
Aug 22, 2020, 8:00 PM MDT
In force
7 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

878 
WWUS85 KCYS 221846
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
1246 PM MDT Sat Aug 22 2020

...CRITICAL FIRE WEATHER CONDITIONS THROUGH 8 PM TODAY FOR FWZ 303
AND 309...

WYZ303-309-230200-
/O.NEW.KCYS.FW.W.0028.200822T1846Z-200823T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
South Laramie Range/Medicine Bow NF-
1246 PM MDT Sat Aug 22 2020

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 
309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect until 8 PM MDT this evening. 

* AFFECTED AREA...Fire weather zone 303.Fire weather zone 309.

* WIND...West to southwest winds 15 to 20 mph with gusts to 30
  mph.

* HUMIDITY...8 to 13 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
386 
WWUS85 KCYS 221935
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
135 PM MDT Sat Aug 22 2020

...CRITICAL FIRE WEATHER CONDITIONS THROUGH 8 PM TODAY FOR FWZ
303 AND 309...

...FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW HUMIDITY SUNDAY FWZ
303...

WYZ303-230345-
/O.NEW.KCYS.FW.A.0023.200823T1700Z-200824T0200Z/
/O.CON.KCYS.FW.W.0028.000000T0000Z-200823T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
135 PM MDT Sat Aug 22 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 303...
 
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING FOR GUSTY WEST WINDS AND LOW HUMIDITY FWZ 303...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Sunday morning through
Sunday evening. 

* AFFECTED AREA...Fire weather zone 303.

* WIND...West to southwest winds 15 to 20 mph with gusts to 30 
  mph. Similar winds expected Sunday afternoon.

* HUMIDITY...8 to 13 percent. Similar humidity expected Sunday
  afternoon.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

WYZ309-230200-
/O.CON.KCYS.FW.W.0028.000000T0000Z-200823T0200Z/
South Laramie Range/Medicine Bow NF-
135 PM MDT Sat Aug 22 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND
309...

* AFFECTED AREA...Fire weather zone 309.

* WIND...West to southwest winds 15 to 20 mph with gusts to 30 
  mph.

* HUMIDITY...8 to 13 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
135 
WWUS85 KCYS 230139
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
739 PM MDT Sat Aug 22 2020

...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY SUNDAY 11 AM
TO 8 PM FWZ 303...

WYZ303-231200-
/O.EXP.KCYS.FW.W.0028.000000T0000Z-200823T0200Z/
/O.UPG.KCYS.FW.A.0023.200823T1700Z-200824T0200Z/
/O.NEW.KCYS.FW.W.0029.200823T1700Z-200824T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
739 PM MDT Sat Aug 22 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FWZ 303...

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR 
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 303...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Sunday. The
Fire Weather Watch is no longer in effect. 

The National Weather Service in Cheyenne has issued a Fire 
Weather Watch, which is in effect from Sunday morning through 
Sunday evening.

* AFFECTED AREA...Fire weather zone 303.

* WIND...West to southwest winds 15 to 20 mph with gusts to 30 mph
  Sunday afternoon.
 
* HUMIDITY...8 to 13 percent Sunday afternoon.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ309-230245-
/O.EXP.KCYS.FW.W.0028.000000T0000Z-200823T0200Z/
South Laramie Range/Medicine Bow NF-
739 PM MDT Sat Aug 22 2020

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 309...

Gusty winds are easing this evening and humidity is slowly
recovering across the Laramie Range. The Red Flag Warning for this
evening will be allowed to expire on time at 8 PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 22, 11:40 AM MDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 22, 11:40 AM MDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1140 AM MDT Sat Aug 22 2020

.SHORT TERM...(Today through Sunday night)
Issued at 315 AM MDT Sat Aug 22 2020

Overnight WV/IR imagery showed the strong upper high centered near
the Four Corners of the Southwest CONUS. The clockwise circulation
around the high was advecting smoke from Western CONUS wildfires
into the CWA. Visibilities were reduced to 5 miles in haze west of
the Laramie Range. Winds were light and variable.

Persistence will be the operative word this weekend with the
continuation of hot daytime temperatures and low humidities as the
upper high remains parked over the Four Corners. Fortunately, winds
will be relatively light under the influence of the ridge aloft.
700mb temperatures of 14-18C will yield highs in the 90s this
afternoon and 90s to lower 100s Sunday afternoon. Higher elevations
can expect highs this weekend in the 70s and 80s. Overnight lows
will range from the mid 50s to mid 60s. Latest HRRR smoke guidance
depicts higher concentrations of smoke over southeast WY, with
lesser amounts across western NE. Left areas of smoke in the grids
through Sunday morning. Visibilities will be reduced to 5-6 miles
at times. Convective allowing models showed little or no development
this afternoon, with isolated coverage Sunday afternoon along the
Laramie Range and northern NE Panhandle Sunday evening.

.LONG TERM...(Monday through Friday)
Issued at 315 AM MDT Sat Aug 22 2020

The upper ridge axis will flatten and weaken as a upper trough tracks
east from the Pacific Northwest across the international border during
the upcoming week. Hot temperatures will continue Monday and Tuesday,
followed by a gradual cooldown Wednesday through Friday. Chances for
afternoon and evening convection will likewise increase mid to late
week as subtropical moisture interacts with shortwaves aloft tracking
west to east across southeast WY and western NE. The overall severe
threat will be low with marginal low level shear and instability.
PWAT values at or below an inch will preclude significant rainfall.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1137 AM MDT Sat Aug 22 2020

Smoke remains in the forecast for most of the southeast Wyoming
airport sites over the next 24 hours and beyond. MVFR visibilities
around sunrise at KCYS...KLAR and KRWL through late morning
before barely climbing to P6SM.

&&

.FIRE WEATHER...
Issued at 205 AM MDT Sat Aug 22 2020

Hot and dry conditions will continue this weekend. Relative humidities
will fall to critical levels over southeast Wyoming. However, winds will
remain light with gusts of 15 to 20 mph during the afternoon. Areas
of smoke from western U.S. wildfires will continue to plague the region
this weekend producing reduced visibilities at times. Isolated afternoon
and evening thunderstorms Monday and Tuesday will become more scattered
Wednesday through Friday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...MAJ
LONG TERM...MAJ
AVIATION...GCC
FIRE WEATHER...MAJ
Hazardous weather outlook, Aug 22, 4:01 AM MDT, 8 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
401 AM MDT Sat Aug 22 2020

NEZ002-003-019>021-054-055-095-096-WYZ101>119-231015-
Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill-
Kimball County-Cheyenne-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
401 AM MDT Sat Aug 22 2020

This hazardous weather outlook is for the western Nebraska
Panhandle...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Smoke from California and Colorado wildfires will continue to
affect much of southeast Wyoming and the western Nebraska
Panhandle. Visibilities will be reduced to five miles at times
across south central and southeast Wyoming.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Smoky conditions will continue Sunday.

Isolated afternoon and evening thunderstorms Monday and Tuesday
will become more scattered Wednesday through Friday. The threat
for severe weather is low.

.Spotter information statement...

Spotter activation will not be required.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 1:35 PM MDTFire Weather WatchCYS6 hr

Nearby

Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.